Utah, 2003

Damaging Wind in Utah, June 2, 2003

June 2, 2003 · NWS SLC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 2, 2:00 PM MST, 1 hour 30 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT MON JUN 2 2003

.SYNOPSIS...A DRY NORTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE AREA
THROUGH THE WEEK WITH A SLIGHT COOLING TREND THURSDAY AND FRIDAY.

.DISCUSSION...FAST MOVING SHORT WAVE CLEARING THE NORTHERN PORTIONS
OF AREA THIS AFTERNOON BUT WILL TAKE UNTIL MID EVENING BEFORE
CLEARING SOUTHERN UTAH. HAVE HAD AN ISOLATED THUNDERSTORM NORTHWEST
OF LAKE POWELL EARLIER AND SUSPECT THAT A FEW MORE ARE POSSIBLE IN
EXTREME SOUTH CENTRAL UTAH EARLY THIS EVENING. MODERATE NORTHWEST
FLOW ALOFT WILL COMBINE WITH THE NORTHERLY SURFACE GRADIENT THIS
EVENING FOR BREEZY CONDITIONS OVER MOST OF THE EASTERN AND SOUTHERN
PORTIONS.

DRY NORTHWEST FLOW WILL CONTINUE TUESDAY AND WEDNESDAY WITH JUST
SOME PATCHY MOISTURE REMAINING OVER SOUTHERN MOUNTAINS FOR SOME
AFTERNOON CLOUDS BUT BELIEVE ATMOSPHERE TOO STABLE FOR ANY
CONVECTION.

A SHORT WAVE MOVING ACROSS EASTERN WYOMING WILL TURN THE FLOW MORE
NORTHERLY OVER NORTHERN PORTIONS BEGINNING WEDNESDAY AFTERNOON AND
OVER THE ENTIRE REGION BY WEDNESDAY NIGHT. THE AVN LOOKS SOMEWHAT
OVERDONE ON ITS HIGH LEVEL MOISTURE SO LEFT MOSTLY CLEAR CONDITIONS
IN PACKAGE. TEMPERATURES WILL COOL A FEW MORE DEGREES FOR THURSDAY
AND FRIDAY UNDER THE MORE NORTHERLY FLOW.

THE AVN/GFS HAS BACKED OFF DEVELOPING THE DEEPER TROUGH OVER UTAH
FOR THURSDAY AND FRIDAY WHICH IS IN AGREEMENT WITH THE EC. HOWEVER,
NOW THE EC DOES SHOW A SHARPER TROUGH MOVING INTO NORTHERN UTAH FOR
SATURDAY BUT THERE SHOULD BE LIMITED MOISTURE WITH THE NORTHERLY
FETCH SO HAVE GONE WITH PARTLY CLOUDY MOUNTAINS BUT KEPT VALLEYS
MOSTLY CLEAR. ALSO THE CANADIAN ENSEMBLE AND UK SUGGESTS THAT THE
TROUGH WILL NOT EXTEND TOWARD THE SOUTHWARD AND REMAIN EAST OF AREA.
THEREFORE WILL KEEP A SEASONABLE TEMPERATURE OUTLOOK WITH DRY
CONDITIONS FOR THE WEEK.

SLC 0000  CDC 0000  STRUTHWOLF

.SLC...NONE.
Hazardous weather outlook, Jun 2, 6:00 AM MST, 9 hours 30 minutes before
IDZ024-025-UTZ001>021-WYZ021-031300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WCJIN-WYSW

The radar

The Cedar City radar (KICX), 92 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kane

When
June 2, 3:30 PM MST
Where
Kane County, Bullfrog
Measured
70 kt (81 mph) estimated gust
Reported by
PARK/FOREST SERVICE
Coordinates
37.285, -111.888 (the zone’s center; the record gives no point)

A microburst from a thunderstorm produced estimated wind gusts as high as 80 mph (70 kts) at Bullfrog Marina, whipping up the waves on the bay. A mesonet site nearby recorded a gust of 67 mph (58 kts) about an hour earlier.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380317.